MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ7564
Medical Device Problem Codes Leak/Splash (1354); Peeled/Delaminated (1454); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was received for evaluation.During visual evaluation, unraveling and fiber disturbance were noted at the distal tip.Peeled pebax was also noted throughout the balloon.No kinks noted to the catheter shaft, no anomalies to the luers, bifurcate, or glue fillets.During functional evaluation, an in-house presto inflation device was used to inflate the balloon and water was noted leaking from below the distal tip.The balloon fibers were stripped and under microscopic examination, a longitudinal rupture was noted to the balloon.No other functional testing performed.One video was provided and reviewed.The video shows a conquest catheter connected to an inflation syringe.Liquid is noted to be leaking from the balloon, but the exact source of the leak cannot be determined.No evidence of balloon rupture and no other specific anomalies noted.Therefore, the investigation is confirmed for the reported uncomplicated longitudinal balloon rupture as a longitudinal rupture was noted to the balloon under microscopic evaluation of the returned sample.The investigation is also confirmed for the identified leak as liquid was seen leaking from the balloon based on the provided video.The investigation is also confirmed for the identified peeled pebax and unraveled fibers as the balloon was noted to have peeled pebax throughout and unraveling near its distal tip.A definitive root cause for the reported uncomplicated longitudinal balloon rupture, identified leak, identified peeled pebax and identified unraveled fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 07/2024.
 
Event or Problem Description
It was reported that during an angioplasty procedure, through internal arteriovenous fistula of cephalic vein, the pta balloon allegedly ruptured at 28 atm during third inflation.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure through internal arteriovenous fistula of cephalic vein, the pta balloon allegedly ruptured at 28 atm during third inflation.It was further reported that the device and introducer sheath as one unit and the procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was received for evaluation.During visual evaluation, unraveling and fiber disturbance were noted at the distal tip.Peeled pebax was also noted throughout the balloon.No kinks noted to the catheter shaft, no anomalies to the luers, bifurcate or glue fillets.During functional evaluation, an in-house presto inflation device was used to inflate the balloon and water was noted leaking from below the distal tip.The balloon fibers were stripped and under microscopic examination, a longitudinal rupture was noted to the balloon.No other functional testing performed.One video was provided and reviewed.The video showed a conquest catheter connected to an inflation syringe.Liquid was noted leaking from the balloon but the exact source of the leak could not be determined.No evidence of balloon rupture and no other specific anomalies were noted.Therefore, the investigation is confirmed for the reported longitudinal balloon rupture as a longitudinal rupture was noted to the balloon under microscopic evaluation of the returned sample, and thus the source of the liquid seen leaking from the balloon from the provided video is determined to be from the longitudinal rupture.The investigation is also confirmed for the identified peeled pebax and unraveled fibers as the balloon was noted to have peeled pebax throughout and unraveling near its distal tip.A definitive root cause for the reported longitudinal balloon rupture, identified peeled pebax and identified unraveled fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 07/2024), g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15724108
Report Number2020394-2022-00866
Device Sequence Number7251558
Product Code DQY
UDI-Device Identifier00801741062902
UDI-Public(01)00801741062902
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7564
Device Catalogue NumberCQ7564
Device Lot NumberREFV2921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight130 KG